Advertisement

Fixed Points and Stability of the Cauchy Functional Equation in Lie C*-Algebras

  • Choonkil Park
  • Jianlian Cui
Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 35)

Abstract

Using the fixed point method, we prove the generalized Hyers–Ulam stability of homomorphisms in C * -algebras and Lie C * -algebras and of derivations on C * -algebras and Lie C * -algebras for the 3-variable Cauchy functional equation.

Keywords

Functional Equation Algebra Homomorphism Aequationes Math Ulam Stability Jordan Derivation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    T. Aoki, On the stability of the linear transformation in Banach spaces, J. Math. Soc. Japan 2 (1950), 64–66.MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    L. Cădariu and V. Radu, Fixed points and the stability of Jensen’s functional equation, J. Inequal. Pure Appl. Math. 4, no. 1, Art. ID 4 (2003), 1–7.Google Scholar
  3. 3.
    L. Cădariu and V. Radu, On the stability of the Cauchy functional equation: a fixed point approach, Grazer Math. Ber. 346 (2004), 43–52.MATHGoogle Scholar
  4. 4.
    L. Cădariu and V. Radu, Fixed point methods for the generalized stability of functional equations in a single variable, Fixed Point Theory and Applications 2008, Art. ID 749392 (2008), 1–15.Google Scholar
  5. 5.
    P.W. Cholewa, Remarks on the stability of functional equations, Aequationes Math. 27 (1984), 76–86.MATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    S. Czerwik, On the stability of the quadratic mapping in normed spaces, Abh. Math. Sem. Univ. Hamburg 62 (1992), 59–64.MATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    S. Czerwik, Functional Equations and Inequalities in Several Variables, World Scientific Publishing Co., Singapore, 2002.MATHCrossRefGoogle Scholar
  8. 8.
    J. Diaz and B. Margolis, A fixed point theorem of the alternative for contractions on a generalized complete metric space, Bull. Amer. Math. Soc. 74 (1968), 305–309.MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    P. Găvruta, A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings, J. Math. Anal. Appl. 184 (1994), 431–436.MATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    D.H. Hyers, On the stability of the linear functional equation, Proc. Nat. Acad. Sci. U.S.A. 27 (1941), 222–224.MathSciNetCrossRefGoogle Scholar
  11. 11.
    D.H. Hyers, G. Isac and Th.M. Rassias, Topics in Nonlinear Analysis and Applications, World Scientific Publishing Co., Singapore, 1997.MATHCrossRefGoogle Scholar
  12. 12.
    D.H. Hyers, G. Isac and Th. M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, Basel, 1998.MATHGoogle Scholar
  13. 13.
    D.H. Hyers and Th.M. Rassias, Approximate homomorphisms, Aequationes Math. 44 (1992), 125–153.MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    G. Isac and Th.M. Rassias, Stability of ψ-additive mappings: Applications to nonlinear analysis, Int. J. Math. Math. Sci. 19 (1996), 219–228.MATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    S. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis, Hadronic Press Inc., Palm Harbor, FL, 2001.MATHGoogle Scholar
  16. 16.
    S. Jung, A fixed point approach to the stability of isometries, J. Math. Anal. Appl. 329 (2007), 879–890.MATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    M. Mirzavaziri and M.S. Moslehian, A fixed point approach to stability of a quadratic equation, Bull. Braz. Math. Soc. 37 (2006), 361–376.MATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    M.S. Moslehian and Th.M. Rassias, Stability of functional equations in non-Archimedian spaces, Appl. Anal. Disc. Math. 1 (2007), 325–334.MATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    C. Park, Lie *-homomorphisms between Lie C *-algebras and Lie C *-derivations on Lie C *-algebras, J. Math. Anal. Appl. 293 (2004), 419–434.MATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    C. Park, Homomorphisms between Lie JC *-algebras and Cauchy-Rassias stability of Lie JC *-algebra derivations, J. Lie Theory 15 (2005), 393–414.MATHMathSciNetGoogle Scholar
  21. 21.
    C. Park, Homomorphisms between Poisson JC *-algebras, Bull. Braz. Math. Soc. 36 (2005), 79–97.MATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    C. Park, Fixed points and Hyers-Ulam-Rassias stability of Cauchy-Jensen functional equations in Banach algebras, Fixed Point Theory and Applications 2007, Art. ID 50175 (2007),1–15.Google Scholar
  23. 23.
    C. Park, Generalized Hyers-Ulam-Rassias stability of quadratic functional equations: a fixed point approach, Fixed Point Theory and Applications 2008, Art. ID 493751 (2008), 1–9.Google Scholar
  24. 24.
    C. Park, Y. Cho and M. Han, Functional inequalities associated with Jordan-von Neumann type additive functional equations, J. Inequal. Appl. 2007, Art. ID 41820 (2007), 1–13.Google Scholar
  25. 25.
    C. Park and J. Cui, Generalized stability of C *-ternary quadratic mappings, Abstract Appl. Anal. 2007, Art. ID 23282 (2007), 1–6.Google Scholar
  26. 26.
    C. Park and A. Najati, Homomorphisms and derivations in C *-algebras, Abstract Appl. Anal. 2007, Art. ID 80630 (2007), 1–12.Google Scholar
  27. 27.
    V. Radu, The fixed point alternative and the stability of functional equations, Fixed Point Theory 4 (2003), 91–96.MATHMathSciNetGoogle Scholar
  28. 28.
    Th.M. Rassias, On the stability of the linear mapping in Banach spaces, Proc. Amer. Math. Soc. 72 (1978), 297–300.MATHMathSciNetGoogle Scholar
  29. 29.
    Th.M. Rassias, New characterizations of inner product spaces, Bull. Sci. Math. 108 (1984), 95–99.MATHMathSciNetGoogle Scholar
  30. 30.
    Th.M. Rassias, Problem 16; 2, Report of the 27th International Symp. on Functional Equations, Aequationes Math. 39 (1990), 292–293; 309.Google Scholar
  31. 31.
    Th.M. Rassias, On the stability of the quadratic functional equation and its applications, Studia Univ. Babes-Bolyai XLIII (1998), 89–124.MathSciNetGoogle Scholar
  32. 32.
    Th.M. Rassias, The problem of S.M. Ulam for approximately multiplicative mappings, J. Math. Anal. Appl. 246 (2000), 352–378.MATHMathSciNetCrossRefGoogle Scholar
  33. 33.
    Th.M. Rassias, On the stability of functional equations in Banach spaces, J. Math. Anal. Appl. 251 (2000), 264–284.MATHMathSciNetCrossRefGoogle Scholar
  34. 34.
    Th.M. Rassias, On the stability of functional equations and a problem of Ulam, Acta Appl. Math. 62 (2000), 23–130.MATHMathSciNetCrossRefGoogle Scholar
  35. 35.
    Th.M. Rassias and P. Šemrl, On the Hyers-Ulam stability of linear mappings, J. Math. Anal. Appl. 173 (1993), 325–338.MATHMathSciNetCrossRefGoogle Scholar
  36. 36.
    Th.M. Rassias and K. Shibata, Variational problem of some quadratic functionals in complex analysis, J. Math. Anal. Appl. 228 (1998), 234–253.MATHMathSciNetCrossRefGoogle Scholar
  37. 37.
    F. Skof, Proprietàlocali e approssimazione di operatori, Rend. Sem. Mat. Fis. Milano 53 (1983), 113–129.MATHMathSciNetCrossRefGoogle Scholar
  38. 38.
    S.M. Ulam, Problems in Modern Mathematics, Wiley, New York, 1960.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of MathematicsHanyang UniversitySeoulSouth Korea
  2. 2.Department of Mathematical SciencesTsinghua UniversityBeijingP.R. China

Personalised recommendations